Alert archive / Wisconsin / Gale Warnings in 2010

Gale Warning 9, NWS Green Bay, WI

September 23, 2010

NWS Green Bay, WI issued this gale warning at Sep 23, 2010, 9:51 PM CDT. It took effect at Sep 24, 2010, 5:16 AM CDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 23, 2010, 9:51 PM CDT (02:51 UTC)
In effect from
Sep 24, 2010, 5:16 AM CDT
Expired
Sep 25, 2010, 3:30 AM CDT
In force
22 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WHUS73 KGRB 240251
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
951 PM CDT THU SEP 23 2010

...AN INTENSE LOW PRESSURE SYSTEM WILL BRING AN EXTENDED PERIOD
OF STRONG WINDS AND HIGH WAVES...

.GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH LATE TONIGHT...AS
A INTENSIFYING LOW PRESSURE SYSTEM OVER EASTERN MINNESOTA TRACKS
NORTHEAST INTO UPPER MICHIGAN BY FRIDAY MORNING. THE SOUTHWEST
WINDS WILL VEER TO THE WEST WITH GALE FORCE WINDS ON FRIDAY...IN
THE WAKE OF A COLD FRONT EXTENDING SOUTH OF THE LOW CENTER. THE
WINDS AND WAVES ARE EXPECTED TO DIMINISH TO BELOW SMALL CRAFT
CRITERIA BY SATURDAY MORNING...AS THE LOW PRESSURE AREA MOVES EAST
OF THE WESTERN GREAT LAKES.

LMZ521-522-541>543-241100-
/O.EXT.KGRB.SC.Y.0046.000000T0000Z-100924T1200Z/
/O.NEW.KGRB.GL.W.0009.100924T1200Z-100925T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
951 PM CDT THU SEP 23 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY...
...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY. THE
SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT FRIDAY. 

SOUTH WINDS WILL CONTINUE UP TO 25 KNOTS TONIGHT...WITH GUSTS NEAR
GALE FORCE POSSIBLE. WEST GALES TO 35 KTS...WITH GUSTS TO 45 KTS
ARE EXPECTED ON FRIDAY. WAVES WILL RANGE FROM TO 4 TO 6 FEET ON
THE BAY...WITH 5 TO 8 FT ON LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
5 follow-up statements
216 
WHUS73 KGRB 241016
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
516 AM CDT FRI SEP 24 2010

...AN INTENSE LOW PRESSURE SYSTEM WILL BRING AN EXTENDED PERIOD
OF STRONG WINDS AND HIGH WAVES...

.GUSTY SOUTH TO SOUTHWEST WINDS WITH A FEW GALE FORCE GUSTS WILL
CONTINUE THIS MORNING AS AN INTENSE LOW PRESSURE SYSTEM TRACKS
OVER THE NORTHERN GREAT LAKES REGION. WINDS WILL VEER TO THE WEST
WITH GALE FORCE WINDS IN THE AFTERNOON AND LINGERING INTO THE
EVENING. THE WINDS AND WAVES ARE EXPECTED TO DIMINISH TO BELOW
SMALL CRAFT CRITERIA BY SATURDAY MORNING...AS THE LOW PRESSURE
AREA MOVES EAST OF THE GREAT LAKES REGION.

LMZ521-522-541>543-241830-
/O.CAN.KGRB.SC.Y.0046.000000T0000Z-100924T1200Z/
/O.EXT.KGRB.GL.W.0009.100924T1016Z-100925T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
516 AM CDT FRI SEP 24 2010

...GALE WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM CDT
THIS EVENING. 

SOUTHWEST WINDS TO 30 KTS WITH GUSTS TO 40 KTS GALES ARE EXPECTED
THIS MORNING. FOR THIS AFTERNOON WINDS WILL VEER WEST TO 35 KTS
GALES...WITH GUSTS TO 45 KTS. WINDS WILL BEGIN TO DIMINISH LATE THIS
EVENING. WAVES WILL RANGE FROM TO 3 TO 6 FEET ON THE BAY...WITH 5
TO 8 FT ON LAKE MICHIGAN BEFORE SUBSIDING LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
541 
WHUS73 KGRB 241520
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1020 AM CDT FRI SEP 24 2010

...AN INTENSE LOW PRESSURE SYSTEM WILL BRING AN EXTENDED PERIOD
OF STRONG WINDS AND HIGH WAVES THROUGH THIS EVENING...

.AN INTENSE LOW PRESSURE SYSTEM OVER WESTERN LAKE SUPERIOR WILL
TRACK EAST INTO CANADA TONIGHT. WINDS TO THE SOUTH OF THIS SYSTEM 
WILL VEER TO THE WEST WITH GALE FORCE WINDS LIKELY OVER THE BAY
OF GREEN BAY AND LAKE MICHIGAN THIS AFTERNOON...AND LINGERING INTO
THE EVENING. THE WINDS AND WAVES ARE EXPECTED TO DIMINISH TO BELOW
SMALL CRAFT CRITERIA BY SATURDAY MORNING...AS THE LOW PRESSURE
SYSTEM PUSHES FAR ENOUGH EAST OF THE REGION.

LMZ521-522-541>543-242300-
/O.CON.KGRB.GL.W.0009.000000T0000Z-100925T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1020 AM CDT FRI SEP 24 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTHWEST GALES WILL VEER WEST THIS AFTERNOON AND INCREASE TO
40 KNOTS...WITH GUSTS AS HIGH AS 45 KNOTS POSSIBLE ALONG DOOR
COUNTY. WINDS SHOULD BEGIN TO DIMINISH LATER THIS EVENING. WAVES
SHOULD BUILD TO 5 TO 8 FEET ALONG DOOR COUNTY ON THE BAY...AND 4
TO 8 FEET ON LAKE MICHIGAN THIS AFTERNOON. THE HIGH WAVES SHOULD
SUBSIDE BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE 
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
600 
WHUS73 KGRB 242112
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
412 PM CDT FRI SEP 24 2010

...AN INTENSE LOW PRESSURE SYSTEM WILL BRING AN EXTENDED PERIOD
OF STRONG WINDS AND HIGH WAVES THROUGH TONIGHT...

.AN INTENSE LOW PRESSURE SYSTEM OVER LAKE SUPERIOR WILL TRACK
EAST INTO CANADA TONIGHT. EXPECTED GALE FORCES WINDS TO CONTINUE
THROUGH TONIGHT. THE WINDS AND WAVES ARE EXPECTED TO DIMINISH TO
BELOW SMALL CRAFT CRITERIA BY SATURDAY MORNING...AS THE LOW
PRESSURE SYSTEM PUSHES FAR ENOUGH EAST OF THE REGION.

LMZ521-522-541>543-250515-
/O.EXT.KGRB.GL.W.0009.000000T0000Z-100925T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
412 PM CDT FRI SEP 24 2010

...GALE WARNING NOW IN EFFECT UNTIL 4 AM CDT SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM CDT SATURDAY. 

WEST GALES TO 35 KTS WILL VEER NORTHWEST THIS EVENING...WITH
GUSTS AS HIGH AS 45 KNOTS POSSIBLE ALONG DOOR COUNTY. WINDS SHOULD
BEGIN TO DIMINISH SLOWLY LATE TONIGHT. WAVES SHOULD RANGE FROM 5
TO 8 FEET ALONG DOOR COUNTY ON THE BAY...AND 4 TO 8 FEET ON LAKE
MICHIGAN. THE HIGH WAVES SHOULD SUBSIDE BY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
373 
WHUS73 KGRB 250244
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
944 PM CDT FRI SEP 24 2010

...GUSTY WINDS AND HIGH WAVES WILL CONTINUE THROUGH SATURDAY MORNING...

.AN INTENSE LOW PRESSURE SYSTEM OVER LAKE SUPERIOR WILL CONTINUE TO
TRACK EAST INTO CANADA OVERNIGHT. EXPECT GALE FORCE GUSTS TO
CONTINUE ACROSS NORTHERN DOOR COUNTY...WITH GUSTY WINDS ACROSS THE
SOUTHERN BAY AND LAKE MICHIGAN. THE WINDS AND WAVES ARE EXPECTED
TO DIMINISH TO BELOW SMALL CRAFT CRITERIA BY MID MORNING
SATURDAY...AS THE LOW PRESSURE SYSTEM PUSHES FAR ENOUGH EAST OF THE
REGION.

LMZ522-542-543-251045-
/O.EXT.KGRB.GL.W.0009.000000T0000Z-100925T0300Z/
/O.NEW.KGRB.SC.Y.0047.100925T0300Z-100925T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
944 PM CDT FRI SEP 24 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. 

NORTHWEST WINDS OF 20 TO 25 KTS...WILL SLOWLY EASE OVERNIGHT. WAVES
OF 3 TO 5 FT WILL CONTINUE. THE WINDS AND WAVES WILL SLOWLY SUBSIDE
BY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-541-251045-
/O.EXT.KGRB.GL.W.0009.000000T0000Z-100925T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
944 PM CDT FRI SEP 24 2010

...GALE WARNING NOW IN EFFECT UNTIL 7 AM CDT SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM CDT SATURDAY. 

NORTHWEST WINDS OF 30 KTS...WITH GALE FORCE GUSTS TO 35 KTS ARE
EXPECTED ACROSS NORTHERN DOOR COUNTY. WAVES WILL CONTINUE TO RANGE
FROM 4 TO 7 FT. THE GUSTY WINDS AND HIGH WAVES SHOULD SLOWLY
SUBSIDE BY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
378 
WHUS73 KGRB 250830
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
330 AM CDT SAT SEP 25 2010

...WINDS GRADUALLY DIMINISHING EARLY THIS MORNING...

.AS AN INTENSE LOW PRESSURE SYSTEM TRACKS NORTHEAST INTO CANADA
THIS MORNING...WINDS AND WAVES WILL BE ON THE DECREASE.

LMZ521-541-251500-
/O.CAN.KGRB.GL.W.0009.000000T0000Z-100925T1200Z/
/O.EXB.KGRB.SC.Y.0047.000000T0000Z-100925T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
330 AM CDT SAT SEP 25 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING.
THE GALE WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS OF 15 TO 25 KTS...WILL BECOME NORTH AT 10 TO 20
KTS LATE THIS MORNING. A FEW GUSTS TO 35 KTS MAY LINGER EARLY
THIS MORNING NEAR DEATHS DOOR OVER NORTHERN DOOR COUNTY. WAVES
WILL SUBSIDE TO 2 TO 4 FEET BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-251500-
/O.EXT.KGRB.SC.Y.0047.000000T0000Z-100925T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
330 AM CDT SAT SEP 25 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

NORTHWEST WINDS OF 15 TO 25 KTS...WILL EASE TO NORTH 10 TO 20 KTS THIS
MORNING. WAVES WILL SUBSIDE TO 2 TO 4 FEET BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Sep 23, 9:01 PM CDT, 50 minutes earlier.

Area forecast discussion, Sep 23, 9:01 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
901 PM CDT THU SEP 23 2010

.UPDATE...SURFACE WARM FRONT NEARLY UP TO THE WI/MI BORDER THIS
EVENING WITH GUSTY SOUTHWEST WINDS NOW OVERSPREADING MOST OF THE
FORECAST AREA. SURFACE LOW CONTINUES TO VERY SLOWLY DEEPEN AS IT
HEADS TOWARD NORTHWEST WISCONSIN. ALTHOUGH WIDESPREAD
PRECIPITATION HAS BECOME MORE SCATTERED OVER LAST HOUR OR
SO...ANOTHER BAND OF LIGHT TO MODERATE RAINFALL WITH SOME EMBEDDED
THUNDER...NOW HEADING RAPIDLY NORTHEAST TOWARD THE FORECAST AREA
AHEAD OF COLD FRONT CROSSING THE MISSISSIPPI RIVER VALLEY. 00Z
GRB SOUNDINGS INDICATED ABOUT 50 KNOTS AROUND 975 MB...THUS IT
WILL NOT TAKE MUCH TO TRANSPORT WINDS TO SURFACE IN THE WARM
SECTOR. HAVE SEEN A FEW NON-THUNDERSTORM WIND GUSTS TO 30-35 MPH.
WITH VERY WET GROUND OVER NEARLY THE ENTIRE FORECAST AREA WILL NOT
TAKE MUCH TO TOPPLE A FEW TREES...IN FACT WJVW-TV IN RHINELANDER
REPORTED A FEW TREES DOWN NEAR HIGHWAY 47 AND COUNTY K AROUND 745
PM THIS EVENING WITH SOME NON-THUNDERSTORM WIND GUSTS. SPC SWODY1 UPDATE
MAINTAINED SLIGHT RISK OVER MOST OF FORECAST AREA PARTLY DUE TO WIND
GUST POTENTIAL...THIS SEEMS REASONABLE.

WITH BAND OF SHOWERS AND EMBEDDED STORMS HEADING RAPIDLY TOWARD
FORECAST AREA...WILL CONTINUE TO HOLD ONTO FLOOD WARNINGS AND
ADVISORIES FOR NOW. WILL REVISIT HEADLINES AGAIN IN A COUPLE HOURS.

EB

&&

.PREV DISCUSSION...ISSUED AT 340 PM CDT THU SEP 23 2010...

SHORT TERM...TONIGHT AND FRIDAY
IMPRESSIVE RAIN TOTALS WITH SOME SPOTS OVER 5 INCHES SINCE LAST NIGHT.
WARM FRONT AT 3 PM EXTENDED FROM SHEBOYGAN TO NEAR MARSHFIELD. TO
THE NORTH OF THE FRONT...TEMPERATURES WERE IN THE 60S WHILE READINGS
TO THE SOUTH WERE IN THE 70S AND 80S. OSHKOSH DID REACH 84 DEGREES
AT 3 PM. WARM FRONT EXPECTED TO PUSH SLOWLY NORTHWARD TONIGHT AS
LOW PRESSURE MOVES INTO THE GREAT LAKES REGION. ANOTHER ROUND OF
SHOWERS AND SCATTERED THUNDERSTORMS IS EXPECTED ALONG THE COLD FRONT
THIS EVENING INTO EARLY FRIDAY MORNING. SOME OF THE STRONGER STORMS
COULD PRODUCE STRONG WINDS. THE RAIN SHOULD DIMINISH TO SCATTERED
SHOWERS OVERNIGHT. ON FRIDAY...GUSTY WESTERLY WINDS ARE EXPECTED
BEHIND THE DEPARTING LOW PRESSURE SYSTEM. TEMPERATURES ARE ONLY
EXPECTED TO REBOUND A FEW DEGREES FROM THE MORNING LOWS. MIDNIGHT
SHIFT MAY NEED TO POST WIND ADVISORIES...ESPECIALLY FOR DOOR COUNTY
WHERE WINDS SHOULD TURN TO THE NORTHWEST. BETTER MIXING OVER THE
BAY SHOULD BRING DOWN THE STRONG WINDS TO THE SURFACE. THE FAR
NORTH COULD WIND GUSTS TO NEAR 50 MPH.

LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY.

UPPER FLOW EARLY IN THIS PERIOD CHARACTERIZED BY RIDGE NEAR 110W
AND GENERAL WEAKNESS/TROF OVER GREAT LAKES. ONGOING WAVE IS
NUDGED EAST BY FAST MOVING PIECE OF ENERGY SLIDING SE FROM
SOUTHERN SASKATCHEWAN. GENERAL AGREEMENT BETWEEN CONSECUTIVE RUNS
OF GFS (UP TO THE 23/12Z RUN)...THE 23/12Z GEM AND 23/00Z ECMWF
ON THIS SYSTEM...WITH JUST A LITTLE DIFFERENCE "ALONG THE EDGES."
AS FAR AS OUR FORECAST AREA...INITIALLY THIS WILL IMPACT WHETHER
OR NOT THE FAR W AND S COUNTIES HAVE A SHOWER OR NOT AND THE
AMOUNT OF CLOUD COVER ON SUNDAY.

LATER AS THE WAVE ROUNDS THE TROF...THE 23/00Z ECMWF MOVES THE
SYSTEM DUE N FROM OHIO VALLEY LATE MON/TUE WHILE THE 23/12Z GFS
SLIDES IT E AND AWAY FROM STATE. THE GEM IS A COMPROMISE OF THE
TWO. IN ADDITION...THE 23/12Z GFS BRINGS A WEAK TROF THROUGH THE
STATE ON TUE. WITH THE VARIED SOLUTIONS TO THIS TIME PERIOD...
WILL STICK CLOSE TO PREVIOUS FORECAST AND KEEP SMALL CHANCE TUE.

ANOTHER COLD FRONT IN NW FLOW MOVES ACROSS AREA LATE WED WITH
SMALL CHANCE FOR SHOWERS.

TEMPS DURING PERIOD START OUT AOB NORMS...BUT GENERALLY ABOVE
NORM EARLY NEXT WEEK...ESPECIALLY MAXES.

AVIATION...IFR CIGS AND SHOWERS WILL CONTINUE THIS AFTERNOON
ACROSS NORTHERN WISCONSIN...NORTH OF A WAUSAU TO STURGEON BAY
LINE. THESE CEILINGS SHOULD IMPROVE TO MVFR CONDITIONS AS WARM
FRONT AND SHOWERS LIFTS NORTHWARD. ANOTHER ROUND OF SHOWERS AND
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A COLD FRONT
MOVES ACROSS THE STATE. THE PRECIPITATION SHOULD TAPER OFF TO
SCATTERED SHOWERS OVERNIGHT. GUSTY WINDS WILL CONTINUE OVERNIGHT
WHILE STRONG WESTERLY WINDS ARE EXPECTED ON FRIDAY. GUSTS TO
40 MPH ARE LIKELY AT MANY SPOTS WITH SOME LOCATIONS OVER DOOR
COUNTY APPROACHING 50 MPH.

MARINE...SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR TONIGHT.
EXPECT TO UP GRADE TO A GALE WARNING ON FRIDAY WITH GUSTY WEST
TO NORTHWEST WINDS...ESPECIALLY OVER NORTHERN DOOR COUNTY
FRIDAY AFTERNOON AND FRIDAY EVENING.

HYDROLOGY...AXIS OF MAX RAINFALL OCCURRED ACROSS WOOD AND PORTAGE
COUNTIES OVER THE PAST 18 HOURS. MAX AMOUNTS OFF ARX/MKX RADARS
(KGRB IS STILL DOWN) CLOSELY MATCHED RAINFALL REPORTS OF 4 TO 5.5
INCHES. SIGNIFICANT FLASH FLOODING RESULTED IN NUMEROUS ROAD
CLOSURES DUE TO WASHOUTS OR HIGH WATER OVER WOOD AND NW PORTAGE
COUNTIES...AND RECENT CALLS TO WOOD COUNTY INDICATED THAT WATER
WAS STILL RISING IN SOME AREAS DESPITE A LULL IN THE PCPN. OPTED
TO COMBINE THE FFW FOR WOOD/PORTAGE AND THE URBAN AND SMALL STREAM
FLOOD ADVISORY INTO A LARGE AREAL FLOOD WARNING EARLIER THIS
AFTERNOON. CALLS TO MARATHON...LINCOLN...LANGLADE...OCONTO...
WAUPACA AND OUTAGAMIE COUNTIES INDICATED THAT NOTHING SERIOUS WAS
OCCURRING THERE...SO WILL NEED TO DECIDE IF SOME OF THE FLOOD
WARNING CAN BE TRIMMED BACK...FACTORING IN ADDITIONAL PCPN THAT
WILL PUSH THROUGH THE AREA AHEAD OF THE COLD FRONT THIS EVENING.
REGARDLESS...WILL DEFINITELY NEED TO CONTINUE THE FLOOD WARNING
FOR WOOD/PORTAGE COUNTIES THROUGH THIS EVG. TSK
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR WIZ005-010>013-018>021-030-
031-035>037-073-074.

&&
Hazardous weather outlook, Sep 23, 3:46 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
346 PM CDT THU SEP 23 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
346 PM CDT THU SEP 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT...

SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL BE THE
PRIMARY THREAT THIS EVENING AS A WARM FRONT LIFTS NORTH OVER
WISCONSIN. RAINFALL AMOUNTS OVER 5 INCHES HAVE ALREADY BEEN
REPORTED ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL WISCONSIN.
VARIOUS FLOOD WATCHES...FLOOD WARNINGS AND ADVISORIES REMAIN
IN EFFECT TONIGHT.

IN ADDITION TO THE HEAVY RAIN THREAT...THERE IS A SLIGHT RISK OF
SEVERE STORMS LATER THIS EVENING AS A COLD FRONT TRACKS OVER THE
STATE. THE PRIMARY THREATS INCLUDE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

RIVERS MAY CONTINUE TO RISE THROUGH FRIDAY DUE TO THURSDAY'S
RAINFALL.

STRONG WESTERLY WINDS GUSTING OVER 40 MPH ARE EXPECTED ON FRIDAY.
WIND GUSTS CLOSE TO 50 MPH ARE POSSIBLE OVER NORTHERN DOOR COUNTY
FRIDAY AFTERNOON AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE IN GREEN BAY AS WELL AS ANY SEVERE WEATHER
REPORTS THIS EVENING.

LMZ521-522-541>543-242100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
346 PM CDT THU SEP 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT...

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE
THROUGH TONIGHT. GALE FORCE GUSTS ARE POSSIBLE LATE TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW STORMS MAY
CONTAIN WIND GUSTS TO 40 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE INTO
FRIDAY EVENING. GALE FORCE GUSTS ARE POSSIBLE FRIDAY INTO
FRIDAY NIGHT...ESPECIALLY OVER THE WATERS OF NORTHERN DOOR COUNTY.

ECKBERG

In the hours before

Local storm report, Sep 23, 5:05 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
505 PM CDT THU SEP 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HEAVY RAIN       GREEN BAY               44.51N 88.00W
09/23/2010  M1.65 INCH       BROWN              WI   TRAINED SPOTTER

            EAST SIDE OF GREEN BAY NEAR MC AULIFFE PARK.

&&

ECKBERG
Local storm report, Sep 23, 5:08 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
508 PM CDT THU SEP 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLOOD            6 S FLORENCE            45.84N 88.25W
09/23/2010                   FLORENCE           WI   LAW ENFORCEMENT

            SOME WATER COVERING SMALL PORTION OF COUNTY N

0435 PM     FLOOD            5 E NAVARINO            44.61N 88.38W
09/23/2010                   SHAWANO            WI   LAW ENFORCEMENT

            RISING WATER FROM HERMAN CREEK HAS RISEN TO EDGE OF
            HIGHWAY 156 NEAR BRIARTON

0435 PM     FLOOD            9 SE WITTENBERG         44.72N 89.02W
09/23/2010                   SHAWANO            WI   LAW ENFORCEMENT

            NEAR TOWN OF FAIRBANKS. CREEK ABOUT 6 INCHES OVER ALFT
            ROAD LOCATED APPROXIMATELY 1/2 MILE SOUTH OF COUNTY J.

&&

GENEB
Local storm report, Sep 23, 5:13 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
513 PM CDT THU SEP 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HEAVY RAIN       ELCHO                   45.43N 89.18W
09/23/2010  M2.68 INCH       LANGLADE           WI   TRAINED SPOTTER

&&

ECKBERG
Local storm report, Sep 23, 5:42 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
542 PM CDT THU SEP 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     FLOOD            MERRILL                 45.18N 89.68W
09/23/2010                   LINCOLN            WI   COUNTY OFFICIAL

            21 ROADS WERE CLOSED DUE TO HIGH WATER.

&&

ECKBERG
Local storm report, Sep 23, 5:43 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
543 PM CDT THU SEP 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     FLOOD            MERRILL                 45.18N 89.68W
09/23/2010                   LINCOLN            WI   COUNTY OFFICIAL

            21 ROADS WERE CLOSED DUE TO HIGH WATER ACROSS THE COUNTY.

&&

ECKBERG
Local storm report, Sep 23, 5:51 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
551 PM CDT THU SEP 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       THREE LAKES             45.79N 89.16W
09/23/2010  M2.24 INCH       ONEIDA             WI   BROADCAST MEDIA

&&

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 8:06 PM CDTRiver Flood WarningGRBMarathon34 hr
Sep 23, 11:06 PM CDTAreal Flood WarningGRBLincoln, Marathon, Portage, Wood30 hr
Sep 24, 12:17 AM CDTRiver Flood WarningGRBMarathon54 hr
Sep 24, 12:17 AM CDTRiver Flood WarningGRBLincoln, Marathon58 hr
Sep 24, 3:56 AM CDTWind AdvisoryGRBDoor23 hr
Sep 24, 5:20 AM CDTRiver Flood WarningGRBShawano, Waupaca49 hr

Nearby

Gale Warnings in Wisconsin, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.